Reading some of the other comments, I am now to assume that the hives on my inner wrists and inner thighs - are due to menopause? Sheesh - aren't the weight gain, hot flushes etc was not enough to contend with... Mine hives however, have come with a nasty dose of heartburn - which all screams allergy to me. I'm anaphylactic and the hives (generally all over) and heartburn (to the point where I can't even sit down, let alone lie down) are signs I'm heading for a crash to epi pen stage. This doesn't feel like that - being contained to only my wrists and inner thighs. Also, my antihistamines are barely keeping them contained. Any suggestions?
The standard treatment of hives is oral antihistaminics and topical steroids. Oral antihistaminics relieve itching and you can get them over the counter but some of them may cause drowsiness, hence it should be taken under a medical guidance. Topical steroids and oral steroids are available by prescription from a dermatologist.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
I am beginning to think my hives are related to hormones as well. My last breakout was a little over 7 years ago, 6 weeks after the birth of my last child. I had him at 42. I went to allergy specialists at Baylor and had all the patch tests, they still couldn't tell me what it was. They said maybe fragrance but couldn't tell me which ones. Now, that I will be 50 in a month and just stopped having periods...the rash is back. It started on my legs, then stomach, now arms and face. ugh!! I did go get a cortisone shot the other day which helped for 2 days. I refuse to take the steroid that was prescribed. I am having enough trouble losing weight without that. If Baylor couldn't figure it out, I'm not spending money for someone else to have a shot at it. I will ride it out this time.
I have been experiencing a string of what seemed like unrelated symptoms for some time. swelling in one knee and one elbo, swelling in my abdomen, shortness of breath, low oxygen levels, fast heart beat, rashes from my waiste to the top of my head(or hives), sores in my mouth and nose, head aches, muscle spasms in my face that lasted two days one time. Last year I was having intermittent stuttering and repetitive word issues. Everything comes and goes. It's as if my body is continuously misfiring. Sometimes my body temp just shoots up like hot flashes. The doctors suspect some kind of immune problem as do I. It's frustrating and embarrassing. Sometimes I'm afraid to tell the doctors everything because I fear they will think I'm a chronic complainer. How do I find answers? They keep giving me steroids, when I say no steroids please, they inject me with them. I got 120ml grams last week which did nothing for my hives, it made my lungs feel amazing for a few days. The hives make sleeping a challenge.
I am also beginning to believe my chronic idiopathic uticartia and angioedema (unknown hives and swelling) may be related to hormones. My first bout dealing with this 4 years ago that lasted almost a year, started a few months after the birth of my daughter. Now after being clear for 4 years they have returned. I am now into my 5th month of chronic swelling on my hands, feet, lips, eyes, etc. (at least twice a week on my face) and hives all over, moving around from day to day. Antihistamines do nothing. Zantac may or may not help my swelling and heartburn. Steroids actually seem to make it worse as I come off of them, although the allergist said that is not possible, he is not the one that almost was in the E.R. both times that I had come off a round of Prednisone. If these reactions are due to hormonal imbalances why is there no help for us? Can't they give us shots with the hormones that we are in need of to balance us out?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.